Florida, 2001

Waterspout in Florida, July 19, 2001

July 19, 2001 · NWS JAX · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 9:00 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 19, 9:00 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT THU JUL 19 2001

THE OLD FRONTAL BOUNDARY (MOST EVIDENT ON SURFACE STREAMLINE
ANALYSIS) WAS LOCATED FROM OFFSHORE THE EXTREME NE FL COAST
TO JAX. THERE WAS A RIDGE OF HIGH PRESSURE EXTENDING FROM THE
ATLANTIC INTO CENTRAL FLORIDA AND ANOTHER WEAK TROUGH IN THE
GULF OF MEXICO WHICH WAS PRODUCING SHOWERS NEAR CEDAR KEY.
ALL IN ALL...A DAY SHAPING UP SIMILAR TO YESTERDAY WITH SCATTERED TO
NUMEROUS STORMS IN FLORIDA AND WDLY SCATTERED TO SCATTERED ACTVY IN
GEORGIA. AS WAS CASE YESTERDAY...THE STORMS WILL TEND TO BE SLOW
MOVERS PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS. AT THIS TIME...
NOT PLANNING ON ANY UPDATES TO PREVIOUS FCST.

.JAX...
.GA...NONE.
.FL...NONE.

EIGHT

In the hours before

Special weather statement, Jul 19, 10:42 AM EST, 1 hour 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT THU JUL 19 2001

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN...

THE COMBINATION OF AFTERNOON HEATING...A MOIST UNSTABLE ATMOSPHERE
AND SEABREEZE BOUNDARIES WILL RESULT IN THUNDERSTORMS THIS
AFTERNOON AND EVENING.  MOST OF THE THUNDERSTORMS WILL OCCUR OVER
INTERIOR NORTHEAST FLORIDA EARLY IN THE AFTERNOON...AND MOVE TO THE
EAST COAST BY LATE AFTERNOON AND EVENING.  STORMS WILL BE MORE
ISOLATED OVER GEORGIA.  DUE TO LIGHT WINDS ALOFT...THE STORMS WILL
MOVE SLOWLY RESULTING IN LOCALLY HEAVY RAINS UP TO 2 TO 3 INCHES.
MINOR FLOODING OF LOW LYING AREAS MAY OCCUR.

THE STRONGER STORMS WILL ALSO BE CAPABLE OF FREQUENT DEADLY LIGHTNING
AND HAIL.  IF THREATENING WEATHER APPROACHES YOUR LOCATION MOVE
INDOORS UNTIL IT PASSES.  REMEMBER LIGHTNING IS AN UNDERRATED
KILLER.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT
ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOFAA.GOV/JAX.

TRABERT
Special weather statement, Jul 19, 11:32 AM EST, 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT THU JUL 19 2001

...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN...

THE COMBINATION OF AFTERNOON HEATING...A MOIST UNSTABLE ATMOSPHERE
AND SEABREEZE BOUNDARIES WILL RESULT IN THUNDERSTORMS THIS
AFTERNOON AND EVENING.  MOST OF THE THUNDERSTORMS WILL DEVELOP OVER
INTERIOR NORTHEAST FLORIDA...THEN MOVE TO THE EAST COAST INTO THE
LATE AFTERNOON AND EVENING HOURS.  STORMS WILL BE MORE ISOLATED OVER
GEORGIA.  DUE TO LIGHT WINDS ALOFT...THE STORMS WILL MOVE SLOWLY
RESULTING IN LOCALLY HEAVY RAINS UP TO 2 TO 3 INCHES. MINOR FLOODING
OF LOW LYING AREAS MAY OCCUR.

THE STRONGER STORMS WILL ALSO BE CAPABLE OF FREQUENT DEADLY LIGHTNING
AND HAIL.  IF THREATENING WEATHER APPROACHES YOUR LOCATION MOVE
INDOORS UNTIL IT PASSES.  REMEMBER LIGHTNING IS AN UNDERRATED
KILLER.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT
ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SJRH.NOAA.GOV/JAX.

TRABERT

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 17:23 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, St. Johns

When
July 19, 12:25 PM EST
Where
St. Johns County, 1 mi E of Vilano Beach
Reported by
BROADCAST MEDIA
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257702.